It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-07-2007, 05:23 AM   #1
Veteran
(female)
 
Join Date: Jun 2006
Location: Florida
Posts: 425
Sherri5186 HB User
Ativan(lorazepam)

Hi Everyone,

Just wondering how many of you have ever had problems
with breathing while on Lorazepam? I have been on it now
or about 2 months,at first I was put on it only taking as
need for seizures.But,it worked so great for my anxiety,that
my doctor put me on a very low dose (0.5) daily.Now I am
having very difficulty breathing.I am going to call my doctor
later this morning (when they open).Just wondering if this is
a usual side efftect.It does state that this can be a very serious
side effect,and to call dr. immediately.Again,I am in about an hour.

Any other medicines that can work just as well? Because Ativan
has been a wonder drug for me. I just hate going off of it,and hope
that there is something out there can work as well.I am suppose
to start my Zoloft today.

Any opinions or info. appreciated. Sherri

 
Old 08-07-2007, 05:33 AM   #2
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Boston, MA
Posts: 1,344
j2006 HB User
Re: Ativan(lorazepam)

Hey Sherri,

Make sure you talk with your doctor today. I never really had breathing trouble with Ativan - I wasn't on it long.

Have you talked to your doctor about Klonopin for anxiety and seizures. It is used for both.

I take it as needed - which used to be a couple of times a month - now it is more often. But I really like it. And I have had great success with it to treat my anxiety and panic.

 
Sponsors Lightbulb
   
Old 08-07-2007, 05:36 AM   #3
Veteran
(female)
 
Join Date: Jun 2006
Location: Florida
Posts: 425
Sherri5186 HB User
Re: Ativan(lorazepam)

Hi j2006,

Thanks so much for the info. I will mention to my doctor
today.I am going to call at 9am when they open the office.
I'll let you know what happens.Again,thanks so much. Sherri

 
Old 08-07-2007, 05:53 AM   #4
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Boston, MA
Posts: 1,344
j2006 HB User
Re: Ativan(lorazepam)

You are so welcome.

How is your breathing?

I was thinking..... maybe your not taking enough??? Maybe your anxiety is higher today because you are starting the zoloft???

 
Old 08-07-2007, 03:19 PM   #5
Veteran
(female)
 
Join Date: Jun 2006
Location: Florida
Posts: 425
Sherri5186 HB User
Re: Ativan(lorazepam)

Hi j2006,

Talked to my dr. about and hour ago,she said because of
me also having bad headaches for two past day,and urinating
constantly,12 times or more each day,shakiness,and now slight
case of diarhea,plus bad dizziness,she wants me to go to ER.

My parents are on their way over here to take me.I hope this is
not a wasted trip.I still have to pay 20% and that can add up.
I did read that another person on here had breathing problems
and her doctor increased her dose which helped.Well,right or wrong,
I took another Ativan and it has seemed to help a little.Still going to
ER to be checked out.Maybe it was a panic attack.Would that last
2 or 3 days though,almost non-stop?I did read signs of panic(never
had one before that I know of)and I had 5 out 9 symptoms.
I'll let you know how things go.If you don't hear from me for a few
days it will be becasue my parents might take me to their house if
recommended.I live alone.
Had a few auras with the last few days,just wondering could this
be helping when I normally would of had seizures instead now
panic attacks?Appreciate your opinion.
Take care,Sherri

Last edited by Sherri5186; 08-07-2007 at 03:23 PM.

 
Old 08-07-2007, 07:40 PM   #6
Veteran
(female)
 
Join Date: Jun 2006
Location: Florida
Posts: 425
Sherri5186 HB User
Re: Ativan(lorazepam)

Hi,

Well,back from the ER,it was not the Ativan.It was actually
an anxiety attack.That is why when I took another Ativan
just for kicks about an hour before I to ER,I started to feel
a little better.Never had a generalized anxiety attack like that
before,only social anxiety.I thought how it was funny that a med
for anxiety would cause that.Well,they said that since adding that
Ativan to me other seizure meds (reason put on it)it actually helped
me,I did not have any seizures this month,but,instead all the pressure
build up in my brain had to come out somehow or another,so it was
the anxiety attack.Don't know which is worse.Never had this,so scared
the h*ll out of me,I thought I was dying.

Good thing the doctor did not just assume it was the Ativan and
take me off of it,or who knows what would have happened.But,since
I had more symptoms on top the breathing issue,is why she sent me
to ER.Thank God.Still having a little shortness of breath and headache.

Take care,Sherri

 
Old 08-07-2007, 08:30 PM   #7
Senior Veteran
(female)
 
confused32's Avatar
 
Join Date: Nov 2003
Location: Illinois
Posts: 783
confused32 HB User
Re: Ativan(lorazepam)

I am taking this drug. I do have issues of where i feel like i cant get a good breath. It can go on all day and all nite. It gets better though when i take a pill. I know its not an anxiety attack all day, i have thought that this was caused by the medication.

 
Old 08-08-2007, 03:44 AM   #8
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Boston, MA
Posts: 1,344
j2006 HB User
Re: Ativan(lorazepam)

So glad you are feeling better. Did they increase your medication?

Did you start Zoloft today?

 
Old 08-08-2007, 05:00 AM   #9
Veteran
(female)
 
Join Date: Jun 2006
Location: Florida
Posts: 425
Sherri5186 HB User
Re: Ativan(lorazepam)

Hi j2006,

No,they did not,they told me to talk to my doctor,and
she also told me to call her today and let her know what
happened at the ER.So,we'll see what she does.She had told
me to increase on days I was having seizures,not having the
seizures, I did not know to increase.Well,because mine are
always before period(not real regular though)or when I think
I should be about to start,I am going to increase whether having
a seizure or not.

Hi confused,

Yes,I read that an anxiety attack can last for hours if not days,
I don't think the panic attacks can,but,they said it was no form
of panic I had,just the generalized anxiety.Again,I have never had
ad GA only social anxiety.

I'll let you all know what the doctor tells me later,she won't
usually call until after her hours.

My headache is gone this morning,still a little trouble breathing,
nothing like the last 2 days,and my muscles seem a little stiff.

Take care,Sherri

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Does Ativan help you? wrkgirl Anxiety 6 02-20-2009 06:59 AM
Anyone take Ativan- lorazepam long term every day? Brando46 Anxiety 1 11-07-2008 12:58 PM
Ativan/Lorazepam tapering paige284 Addiction & Recovery 1 11-03-2008 10:55 AM
Ativan/lorazepam for anxiety medication/sleep Bristol44 Anxiety 4 09-18-2006 07:27 AM
R U Taking Only Ativan/Lorazepam 4 Seizures???? IJUSTWANNANO Epilepsy 6 06-20-2006 11:56 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), Shae794 (9), Skip4 (9), iluv (9), slenderella (8), tygriff (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!